Flood, Duval
- When
- July 2, 5:21 PM EST
- Where
- Duval forecast zone
- Reported by
- BROADCAST MEDIA
News coverage showed extensive street flooding across the Jacksonville North and West sides. Many streets were closed and were impassable.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
News coverage showed extensive street flooding across the Jacksonville North and West sides. Many streets were closed and were impassable. Some homes and businesses had water approaching their foundations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 2, 1:20 PM EST, 4 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT SAT JUL 2 2005 .SHORT TERM...GENERALLY ZONAL FLOW OVER THE AREA IS BEING INTERRUPTED BY A FEW SHORT WAVES (S/W) WHICH HAVE PLENTY OF MOISTURE TO TAP FOR STORMS. ONE AREA OF S/W ENERGY IS MOVING OFFSHORE SOUTH OF ST AUGUSTINE...ANOTHER AREA IS ALONG GA/AL BORDER INTO THE MIDDLE PANHANDLE AND STILL MORE NEAR NEW ORLEANS. THE MODELS SHOW ALMOST CONTINUOUS SUCCESSION OF VORTICITY NEXT 36 HRS. THUS WILL GO WITH 50- 60% POPS THIS EVENING AND 30-40% FOR THE EARLY MORNING HOURS. WITH A FRONT LYING NORTH OF THE AREA SE GA SHOULD BE THE FOCUS FOR ACTIVITY AFTER MIDNIGHT. EXPECT ANOTHER ROUND OF SHOWERS/STORMS MOVING IN FROM THE GULF SUNDAY MORN AND MOVING ENE. BY SUN AFTN STORMS ARE LIKELY FOR AREA NORTH OF I-10 WITH GOOD CHANCE TO THE SOUTH. HIGH PRESSURE IS EXPECTED TO BUILD OVER FL PENINSULA SUNDAY AFTN BUT WE WILL REMAIN IN THE SW TO WEST FLOW AROUND RIDGE...WHICH WILL CONTINUE TO DRAW TROPICAL MOISTURE FROM GULF AND CARIBBEAN INTO THE REGION. THE NAM INDICATES HIGH PRES BUILDING IN ERN GULF MONDAY AFTN AND CUTTING OFF SUPPLY OF TRPCL MSTR BUT THE GFS CONTINUES WITH THE MOIST FLOW. WILL COMPROMISE WITH 40-50% FOR MON/TUE AFTERNOON AND EVENING. .LONG TERM...ANOTHER SHORT WAVE EXPECTED TO PASS THROUGH WED/THU THEN HIGH PRESS BECOMES MORE ENTRENCHED BY END OF WEEK. TEMPS WILL BE AT OR ABOVE CLIMO. && .MARINE...NO HEADLINES. NOT MUCH CHANGE WITH THE RIDGE ANCHORED JUST SOUTH OF THE AREA. WINDS/SEAS WILL BE RATHER BENIGN EXCEPT NEAR THE SCT TO NUMEROUS STORMS. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 91 73 93 / 50 70 40 50 SSI 76 88 75 89 / 50 60 40 40 JAX 74 90 74 92 / 60 50 30 40 SGJ 75 88 75 90 / 60 50 30 40 GNV 74 90 74 93 / 50 50 20 50 OCF 74 91 74 93 / 50 40 20 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...TRABERT MARINE/FIRE WX...ZIBURA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 AM EDT SAT JUL 2 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 530 AM EDT SAT JUL 2 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING... ...HEAT INDICES 100 TO 105 DEGREES ACROSS SOUTHEAST GEORGIA THIS AFTERNOON... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE MID AFTERNOON AND WILL TAPER OFF IN THE EVENING. THE MAIN CONCERNS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS... AND LOCALLY HEAVY RAINFALL OF UP TO 2 TO 3 INCHES IN A FEW AREAS. BECAUSE THE GROUNDS ARE MORE THAN SATURATED ACROSS THE JACKSONVILLE METRO AREA AS WELL AS JUST NORTHWEST OF BRUNSWICK GEORGIA...THESE ADDITIONAL RAINFALL AMOUNTS COULD QUICKLY CAUSE FLOODING ESPECIALLY OVER LOW LYING SPOTS AND POOR DRAINAGE AREAS. THE STORMS WILL TAPER OFF DURING THE EVENING...BUT MAY LINGER ACROSS SOUTHEAST GEORGIA DUE TO AN UPPER LEVEL DISTURBANCE MOVING THROUGH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE HOLIDAY WEEKEND WITH THE MAIN CONCERNS BEING FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND STRONG AND GUSTY WINDS. AFTERNOON HIGH TEMPERATURES IN THE LOWER 90S COMBINED WITH THE HUMIDITY WILL RESULT IN HEAT INDICES BETWEEN 100 AND 105 DEGREES IN A FEW AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... STORM SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL TOTALS OR LOCALLY STRONG WINDS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 513 PM EDT SAT JUL 2 2005 FLZ023-022200- BAKER- 513 PM EDT SAT JUL 2 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BAKER COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT... AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 12 MILES WEST OF TAYLOR...OR ABOUT 13 MILES SOUTH OF FARGO...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 4 SE ORTEGA 30.23N 81.66W
07/02/2005 45 MPH DUVAL FL ASOS
NAS JACKSONVILLE ASOS MEASURED SUSTAINED 37 MPH WINDS
WITH A GUST TO 45 MPH ASSOCIATED WITH A GUST FRONT.
&&
ENYEDIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
542 PM EDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM FLOOD ORANGE PARK 30.17N 81.70W
07/02/2005 CLAY FL TRAINED SPOTTER
TRAINED STORM SPOTTER MEASURED 3.5 INCHES OF RAINFALL
THIS AFTERNOON OFF OF BLANDING BLVD IN ORANGE
PARK...ABOUT 1 MILE SOUTH OF I-295. PORTIONS OF BLANDING
WERE FLOODED...AND DITCHES AND CREEKS IN THE AREA WERE AT
OR JUST OVER BANKFULL.
&&
ENYEDIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
552 PM EDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLOOD ORANGE PARK 30.17N 81.70W
07/02/2005 CLAY FL NWS EMPLOYEE
FORMER NWS EMPLOYEE REPORTED 2 FEET OF WATER IN THE ROADS
OF GROVE PARK...A SUBDISVISION IN ORANGE PARK.
&&
ENYEDISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 557 PM EDT SAT JUL 2 2005 GAZ134-151-022245- BACON-PIERCE- 557 PM EDT SAT JUL 2 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE AND BACON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 645 PM EDT... AT 557 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED 9 MILES WEST OF BRISTOL...OR ABOUT 10 MILES SOUTHEAST OF ALMA...MOVING EAST AT 10 MPH. THIS WILL ALSO AFFECT AREAS AROUND BRISTOL...BLACKSHEAR AND PATTERSON THROUGH 645 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 604 PM EDT SAT JUL 2 2005 FLZ030-031-022245- BRADFORD-UNION- 604 PM EDT SAT JUL 2 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD AND UNION COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 645 PM EDT... AT 604 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES WEST OF JOHNSTOWN...OR ABOUT 4 MILES NORTHWEST OF LAKE BUTLER...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JOHNSTOWN AND RAIFORD THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463679.